Hail, Marengo
- When
- April 4, 6:00 AM CST to 6:02 AM CST
- Where
- Marengo County, Myrtlewood
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.267, -87.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 4, 2:15 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 AM CDT WED APR 4 2001 PERSISTENT PATTERN OF DEEP SLY FLOW CONTINUES TO PULL ABUNDANT GULF MOISTURE INTO REGION. THIS COMBINED WITH A NEARLY STATIONARY WARM FRONTAL BOUNDARY DRAPED GENERALLY ALONG A MEM...TUP...BHM...CSG LINE PRODUCING LOW LEVEL CONVERGENCE...COUPLED WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVG W-E ACROSS THE REGION...WILL CONTINUE RATHER WET AND STORMY CONDITIONS ACROSS FA TODAY. CURRENT RADAR TRENDS INDICATE SHRA/TSRA OVER MOST OF ERN FA ATTM. EXPECT THIS AREA OF PCPN TO CONTINUE TO MOVE OFF TO THE E AND SE THIS MORNING. WILL GO WITH LIKELY POPS OVER ERN FA FOR THIS REASON...BUT BELIEVE THE RAINS WILL TAPPER OFF SOMETIME THIS MORNING BEFORE BECOMING MORE WIDESPREAD AGAIN LATE THIS AFTERNOON. ALTHOUGH WRN ZONES CURRENTLY RAINFREE...WILL ALSO GO WITH LIKELY POPS OVER NWRN FA FOR TODAY AS MODELS ADVERTISE A SERIES OF SHORTWAVES TO AID IN THE REDEVELOPMENT OF SHRA/TSRA ACROSS THE AREA LATER TODAY. PLENTY OF LOW LEVEL FORCING IN FORM OF RESIDUAL OUTFLOW BOUNDARIES...COMBINED WITH DAYTIME HEATING AND UPPER SUPPORT...SHOULD ALLOW FOR REDEVELOPMENT OF SHRA/TSRA OVER WRN ZONES BY LATE MORNING... TRAVERSING ACROSS ERN FA DURING THE AFTERNOON. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. CONSIDERED ISSUING A FLASH FLOOD WATCH FOR PORTIONS OF OUR INTERIOR CWFA...BUT LOOKING BACK OVER PAST 18 HOURS...WSR-88D STORM TOTAL PCPN ESTIMATES INDICATE EXCESSIVE RAIN OF 3 TO 6 INCHES ONLY OCCURRED OVER PORTIONS OF TWO WIDELY SEPARATED COUNTIES IN FA. SOME ISOLATED BRIEF FLASH FLOODING WAS REPORTED TUE EVENING IN SOME OF THOSE LOCATIONS...BUT WIDESPREAD HEAVY RAINFALL DID NOT OTHERWISE OCCUR IN FA. MOST OF THE WIDESPREAD AND PERSISTENT HEAVY RAINFALL APPEARS TO HAVE OCCURRED JUST N OF FA. IN ADDITION...SOME OF THE HIGH RADAR RAINFALL ESTIMATES ARE LIKELY HAIL CONTAMINATED ...AS SOME OF THE STORMS PRODUCED LARGE HAIL LAST EVENING OVER PARTS OF THE NWRN FA. THUS...ALTHOUGH SOME LOCALIZED HEAVY RAINFALL IS POSSIBLE TODAY... WILL HOLD OFF ON FFA FOR NOW. WILL CONTINUE TO MONITOR HEAVY RAINFALL POTENTIAL...HOWEVER...AND MAKE ANY NECESSARY ADJUSTMENTS. MID/UPPER RIDGING BUILDS TO OUR W TONIGHT...RESULTING IN INCREASING MID LEVEL NWLY FLOW. THIS SHOULD HELP TO BEGIN TO DRY THINGS OUT LATE THU AND THU NIGHT. EXTENDED...MID/UPPER RIDGE AXIS SHIFTS E OVER FA ON FRI...AND WHILE FLOW MAY BECOME MORE SWLY AGAIN LATE FRI...EXPECT COMBINATION OF INCREASED RIDGING SFC AND ALOFT TO CONTINUE TO LIMIT PCPN CHANCES FRI. CURRENT FCST FOR SUN AND MON INDICATES CHANCE POPS AS ANOTHER FRONTAL SYSTEM APPROACHES FROM NW. HAVE LOW CONFIDENCE ATTM THAT WILL OCCUR AS UPPER HIGH CONTINUES TO RIDGE INTO SE US FROM THE SW. THIS WOULD ACT TO BLOCK ANY SWRD PUSH OF FRONTAL SYSTEM. NEW NUMERICAL GUIDANCE DOES SUGGESTS SLIGHT CHANCE POPS SUN/MON. SO... ATTM...WILL NOT MAKE ANY CHANGES TO CURRENT EXTENDED PACKAGE. MARINE...NO HIGHLIGHTS WITH LIGHT S-SW WINDS EXPECTED. FIRE...NO HIGHLIGHTS. SLY FLOW CONTINUES TO SUPPLY ABUNDANT ATMOSPHERIC MOISTURE. 12 PRELIMINARY NUMBERS... MOB EB 082/064 083/063 081 12432 PNS TB 079/066 080/065 081 12633 DTS TB 077/066 079/066 080 12633 GZH TB 078/060 080/059 082 12753 2R0 TB 079/061 081/059 081 12632 61A TB 078/060 080/059 082 12753 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-050600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST TUE APR 3 2001 ...A SEVERE THUDNERSTORM WATCH IS IN EFFECT UNTIL 1100 AM... AN OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAYS THUNDERSTORM ACTIVITY IS ORIENTED NORTHWEST THOUGH SOUTHEAST ACROSS THE AREA THIS MORNING. THIS BOUNDARY IS ACTING AS A LOW LEVEL FOCUS FOR THE DEVELOPMENT OF THHUNDERSTORMS. LATER THIS MORNING...AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE WEST. THIS FEATURE...ALONG WITH DAYTIME HEATING...WILL ALLOW FOR FURTHER THUNDERSTORM DEVELOPMENT ACROSS THE REGION. SOME OF THE STORMS TODAY COULD BECOME SEVERE... WITH LARGE HAIL BEING THE PRIMARY THREAT. BY THIS EVENING...A DRIER NORTHWESTERLY FLOW IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL BEGIN TO DECREASE THE POTENTIAL FOR THUNDERSTORM ACTIVITY. ANOTHER HAZARDOUS WEATHER POTENTIAL FOR TODAY WILL BE LOCALIZED HEAVY RAINFALL. SOME ISOLATED LOCATIONS OVER INTERIOR PORTIONS OF SOUTHWEST ALABAMA RECIEVED RECEIVED UPWARDS OF 3 TO 5 INCHES OF RAINFALL YESTERDAY. ALMOST ALL LOCATIONS RECEIVED AT LEAST ONE HALF INCH. WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED...BUT ANY ADDITIONAL HEAVY RAINFALL...EVEN LOCALIZED...COULD RESULT IN SOME FLOODING IN CERTAIN AREAS. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD KEEP A WEATHER EYE TO THE SKY TODAY. ACTIVATION DUE TO SEVERE WEATHER MAY BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240423.